- 2 days 14 hours ago by Adamsmom2010
- 2 days ago
- abilify, depression, seizures, weight loss, weight
Hello there. I gained 70 pounds in one year on Abilify. I went from being 5’3” at 110 to 180. This is causing me great depression looking at myself in the mirror and not being able to fit in any of my clothes. I recently stopped taking Abilify. Has anyone had any success with losing weight after stopping the medication?
I have! It really depends on what you switch to after stopping abilify. I switched to seroquel and gained even more weight but then switched to Latuda and lost all the weight I gained plus some.
Yes you will lose most of the weight you gained while taking Abilify. I have taken 100 mg of Abilify in the past and gained 65 lbs rather quickly. When I stopped taking it I slowly got back to my normal weight. I decided that although it worked for my depression I could not stand being so fat and got off it. 3 months ago I again started taking Abilify as it was the only drug that worked for my depression. So far I have gained 50 lbs. Although I hate the weight gain it has made my depression so much better I am staying on it.
Hi, mom! Yes, you will but it can take several months. Be aware that all antidepressants and anti-psychotics can cause weight gain in some people in case you’re switching to another medication.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.